Anomaly in numerical integrations of the Kardar-Parisi-Zhang equation

Chi Hang Lam, F. G. Shin

Research output: Journal article publicationJournal articleAcademic researchpeer-review

43 Citations (Scopus)

Abstract

We demonstrate that conventional finite difference schemes for direct numerical integration do not approximate the continuum Kardar-Parisi-Zhang equation. The effective diffusion coefficient is found to be inconsistent with the nominal one. This is explained by the existence of microscopic roughness in the resulting surfaces.
Original languageEnglish
Pages (from-to)6506-6511
Number of pages6
JournalPhysical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Volume57
Issue number6
DOIs
Publication statusPublished - 1 Jan 1998

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Statistics and Probability
  • Condensed Matter Physics

Cite this